MAUDE Adverse Event Report: BTG YOKNEAM ICEPEARL 2.1 CX 90 DEGREE NEEDLE; UNIT, CRYOSURGICAL, ACCESSORIES

BTG YOKNEAM ICEPEARL 2.1 CX 90 DEGREE NEEDLE; UNIT, CRYOSURGICAL, ACCESSORIES
Model Number FPRPR3601
Medical Device Problem Codes Thermal Decomposition of Device (1071); Insufficient Heating (1287)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/07/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported there was needle shaft frost.An icepearl 2.1 cx 90 degree needle was selected for a cryoablation procedure in the lung.There was approximately 5cm of the needle shaft outside the skin.Within 20-30 seconds of the initial freeze, the needle shaft frosted over and there was frost on the skin.Warm saline was used around the skin.Three freeze cycles were completed.At the end of the procedure the needle was able to fast thaw but was not able to come to temperature or complete the cautery function.There were no patient complications.
 
Additional Manufacturer Narrative
Device eval by mfr: the device was returned for analysis.The atp testing and the shaft temperature below the spec suggest a compromised thermal insulation vacuum sleeve.The ice ball size was unable to be recognized during atp testing due to the shaft being covered with frost.The vacuum sleeve external surface was found to have soldering flux and tin residuals.No leak was found on the vacuum sleeve external surface.A visual inspection of the heater wires was done after needle disassemble.No damage to the wire insulation on the heater wire was found.
 
Event or Problem Description

Brand Name
ICEPEARL 2.1 CX 90 DEGREE NEEDLE
Common Device Name
UNIT, CRYOSURGICAL, ACCESSORIES
Manufacturer (Section D)
BTG YOKNEAM
tavor bldg 1, industrial park
po box 224
yokneam 20692 03
IS  2069203
Manufacturer (Section G)
BTG GALIL MEDICAL
tavor bldg 1, industrial park
po box 224
yokneam 20692 03
IS   2069203
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key12721328
Report Number2134265-2021-13439
Device Sequence Number3855480
Product Code GEH
UDI-Device Identifier07290104830990
UDI-Public07290104830990
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K152133
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/27/2023
Device Model NumberFPRPR3601
Device Catalogue NumberFPRPR3601
Device Lot NumberU2320
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/17/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/07/2021
Supplement Date Received by Manufacturer12/21/2021
Initial Report FDA Received Date10/29/2021
Supplement Report FDA Received Date01/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown